MAUDE Adverse Event Report: ETHICON INC. VCL UC MONO VIO 12IN 10-0 D/A CS160-8; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL UC MONO VIO 12IN 10-0 D/A CS160-8; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number V450G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/15/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During an unknown procedure, the suture was broken during use.In addition, all the sutures put out during the additional sutures were twisted, so it seems that the operation was completed using a different lot of products.It was not a control release needle.Another product was used to complete the case.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h4.A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/10/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.H3 investigational summary: the product was returned to ethicon for evaluation.One open box with ten (10) unopened samples was received for analysis.Product code v450g.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.A functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL UC MONO VIO 12IN 10-0 D/A CS160-8
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23302362
Report Number2210968-2025-11882
Device Sequence Number4863733
Product Code GAM
UDI-Device Identifier10705031051270
UDI-Public(01)10705031051270(17)290930(10)1041RJ
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberV450G
Device Lot Number1041RJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer10/17/2025
11/13/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/12/2025
12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown